MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Model Number G34110
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The following description is directly quoted from area rep's email: "dr (b)(6) from (b)(6) brought to my attention on a case yesterday.The resonance metallic ureteral stent (rms) was placed in patient 2 months ago.She went back to see dr (b)(6) as she was experiencing pain.As her creatinine level was high, they decided to change the stent though the in-dwelling period for rms is 12 months.During removal, dr (b)(6) realized that the stent at the bladder end was heavily encrusted.He managed to crush the stones with forceps and successfully removed the stent.This patient has tumor compression and no other special conditions to take note of.An encrustation approximately 0.5mm thick, formed in 2 months is something that we may want to look into.Patient is placed with another polymer stent and dr (b)(6) will monitor her progress.Dr (b)(6) has agreed to help answer questions from manufacturer but we will need to do this after the cny holidays.If possible, please work with the manufacturer on the list of questions to avoid taking too much of his time.I will need the nurses¿ help to trace the case notes for the rms lot number placed 2 months ago.Once the information is received, i will update you asap.".
 
Additional Manufacturer Narrative
1 x rms-060024-r of lot number c1555076 was not returned to cirl for a lab evaluation.Therefore a document based investigation was completed.The failure is confirmed based on the images submitted.Prior to distribution rms-060024-r devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for rms-060024-r of lot number c1555076 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1555076.The instructions for use, which accompanies this device warns of the following ¿patients should be checked at regular intervals utilizing techniques such as abdominal x-ray (kub film).Patients using calcium supplements must be more closely monitored for possible stent encrustation.The stent must be removed if encrustation hampers drainage¿.It may be noted that according to the instructions for use, instructs the user in step 7: ¿the stent may be removed using conventional cystoscopic techniques utilizing forceps or grasper.Note: do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.¿ a final warning in the instructions for use indicates that: ¿individual variations of interaction between stents and the urinary system are unpredictable¿ there is not sufficient evidence to suggest that the user did not follow the instructions for use.A definitive root cause could not be determined from the available information.A possible root cause could be attributed to patient condition related.The root cause of the calcification/encrustation may be the result of the patient's anatomical environment and pre-existing conditions.The patient is has stage 4 cervical cancer and nephrohydronephrosis which has resulted in hydronephrosis.The stent had evidence of encrustation present as per the photograph submitted, this encrustation would have blocked the lumen of stent causing it to cease draining.The patient¿s existing condition of a constricted ureter due to malignancy, and hydronephrosis could have created an environment within the patient where encrustation could have developed on the stent due to interactions with the patient¿s anatomy.As per instructions for use, diminished urine drainage/ stent occlusion/ stent encrustation are listed as a complication following the placement of the device.Complaint is confirmed based on the customer¿s testimony and the failure was verified in the image."on exteriorisation, there was approximately 1mm thick beige urate crust enveloping the distal loop of the stent that was cracked with a pair of mosquito forceps.The stent was successfully removed complete, distal third of the stent was heavily encrusted by urate salt.A new stent was deployed retrogradely over a guide wire."the patient's condition after this removal and placement of a new stent is unknown.Complaints of this nature will continue to be monitored for emerging trends.
 
Event or Problem Description
The resonance metallic ureteral stent (rms) was placed in patient 2 months ago.She went back to see dr toh as she was experiencing pain.As her creatinine level was high, they decided to change the stent though the in-dwelling period for rms is 12 months.During removal, dr toh realized that the stent at the bladder end was heavily encrusted.He managed to crush the stones with forceps and successfully removed the stent.This patient has tumor compression and no other special conditions to take note of.An encrustation approximately 0.5mm thick, formed in 2 months is something that we may want to look into.Patient is placed with another polymer stent and dr toh will monitor her progress.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9731877
Report Number3001845648-2020-00109
Device Sequence Number2401147
Product Code FAD
UDI-Device Identifier10827002341101
UDI-Public(01)10827002341101(17)211105(10)C1555076
Combination Product (Y/N)N
Initial Reporter CountrySG
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2021
Device Model NumberG34110
Device Catalogue NumberRMS-060024-R
Device Lot NumberC1555076
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/22/2020
Event Location Hospital
Initial Date Received by Manufacturer 01/24/2020
Supplement Date Received by Manufacturer01/24/2020
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;